Search the Community

Showing results for tags 'blog/Acne'.

Found 3 results

  1. End Of Week 3

    Apologies, normally I update this on a Friday - little late this week... But I have successfully completed week 3 of my course, one week on 40mg and the side effects are definitely there: - I don't even have to re=powder my make-up, there is literally NO oil on my face. No flaking (yet) as I have read from other peoples experiences and no redness either (I'm sure I have all of that to look forward to!). - There has been an explosion of black heads around my t-zone area and my nose. I really want to take a tweezer to the f**kers but I know that wouldn't be a good idea, so am reluctantly refraining. - I've had a couple of new spots, but nothing abnormal to the norm. Apart from this one large cysty on on my t-zone, it's not painful but it just feels really juicy and I don't think it's going away any time soon It's not whiteheading like the others. - My lips are SO DRY. Really, it's lipbalm every 10 mins no joke... - No dry skin in any other areas, hands and arms are fine. No back pain or join pain either. Muscles also fine, even after the gym. I think I'm going to change my skin care range, the la roche is too expensive and I go through it so quickly. The simple moisturiser could be stronger. So I'm switching to Body Shop's Vitamin E range, that has an intense day cream. Let's hope for the best. Have another 3 weeks to go before seeing my derm again to see if she ups my dosage. I'm not sure how it works really, but if I do hit 60mg I'm not sure I'm looking forward the side effects. I'm pretty sure that they won't be so lenient on me....! Let's see what week 4 holds.... Ta Ta for now x
  2. Accutane Day 4

    Hey everyone! Well, like a lot of you I've been suffering from acne for a long time, since I was about 12 years old. There seemed to be some years where it wasn't so bad and others where it was. Three years ago I had a bad breakout but Retin-A really cleared it and all of my dark spots up very fast. My skin never looked better. This past June I started breaking out again and I haven't stopped since. It's been much worse than it was three years ago and nothing has cleared it up this time. On January 19th I was prescribed 40mg of Claravis a day. So tonight was the 4th time I've taken the pill. My acne is not nearly as bad as I've seen others on this board, but it is persistent and every single acne mark leaves behind a dark spot that lasts and least six months and sometimes up to a year. So even though I may not have very many active acne pimples at one time, my face looks completely broken out because of all the dark spots. My derm told me that accutane will turn over the skin and should help with dark spots too. Has anyone seen this to be the case? So far my only side effect is that my skin is getting dry. But it is not bad at all yet and I can still wear makeup easily. I am dreading my skin starting to peel and not being able to wear makeup. My derm said my lips will get very dry. I haven't noticed that yet, but I've still been applying aquaphor constantly. I'm hoping that there won't be an initial break out, but everyone on here seems to have had one. My derm said she doesn't think a lot of people do, but that is the opposite of what I'm seeing. Another thing I have noticed is that my pimples are lasting a little longer than before. I was on Retin-A before accutane and my pimples would stop hurting after about two days and become a dark mark after about 4. I still have a pimple from 5 days ago that is hurting and two others that are still large and red. My derm gave me some tips. What do you guys think of these tips? Do you have any tips of your own for me? She said to take a warm not hot shower for less than 10 minutes. Only use soap on my sweat glands (back of knees, armpits, elbow area, and genitals). She said using soap on the rest of my body will dry it out more. She said moisturize your body as soon as you get out of the shower. Don't overuse face moisturizer. Adding a lot of moisturizer makes the skin cells stick to your skin, when the goal is to shed them. So only use moisturizer when you must. Use sunscreen every two hours. Apply aqauphor to your lips every hour. DAY 4 SUMMARY Routine: Cetaphil cleanser twice a day, Cerave am moisturizer in the morning, no moisturizer at night, aquaphor on my lips Side Effects: Face is starting to get dry and longer lifespan of pimple Pimples: 4 pimples on my right cheek, none on left cheek, a couple small ones on my forehead
  3. Hello-- So I'm a 22 yr-old female and I'm on 30 mg/day of Isotretinoin (some brand called Mayesta I think), which I started about a week ago. This will be an experience 1. because it's isotretinoin... pretty intense! and 2. because I'm currently living in Madrid, Spain. So ME: I've had acne/been self-conscious about the skin on my face for at least 5 years, maybe 7. There was a long period in high school where my skin cleared up beautifully with Duac (clindamycin+BP), but then in college it went through a whole new rollercoaster of bad, awful, okay, pretty good, okay, awful.. and my moods went with it. Tried a million things (erythromycin, going "all-natural", just BP, retin-a micro, minocyclin, BC-ortho tricyclen lo). The thing is, I can control it okay with just BP, but I still get at least a pimple a day with hyperpigmentation and oily skin that makes it look like my acne is so much worse. Also... I'm pretty sure it's a large part hormonal because it gets so much worse during my period, but just being my birth control didn't totally clear it either. In sum... I'M TIRED OF IT! I'm tired of worrying, stressing, being self-conscious, feeling guilty about stressing so much, not wanting sleep overs because of it, not wanting to go out because of it, having it dictate where I stand and sit because of lighting (am I that crazy? uhh.. yeah). It's just a big huge pain in the ass. As you all must know. My regimen: I'm in Spain teaching English for the year and the program comes with health insurance, and I get free visits to the derm, free blood tests, it seemed like a really opportunistic time to take accutane.. which I've been researching, etc for months. The derm put me on 30 mg/day (pretty low.. my acne is not severe. I don't get cysts, really. I have a lot of discoloration/hyper pigmentation, super oily skin, blackheads on my nose, and normal clusters of pimples that come and go on my cheeks and jaw and sometimes, though more rarely, on my forehead. Morning: Wash with Acniben facewash (super gentle) Olay face moisturizer, spf 15, sensitive skin make up.... (i can't wait until I feel comfortable enough to not wear it...) During the day... blot 5000 times with toilet paper.. Night: Wash with Acniben facewash Cerave night moisturizer Vaseline on my lips and in my nose and under my eyes if I feel dry Yup! Any questions and/or support and/or any sort of comment is wayy more than welcome. I've read a ton of blogs here and they're great. I'm going to write another entry now about my first week and concerns... saludos!!!